# SDR 2007FA0000823

- Difficulty date: August 24, 2007
- Submitted: September 25, 2007
- Operation: General aviation
- Aircraft: N733XN
- Make and model: Cessna 172N
- Aircraft serial: 17268632
- Engine: Lyc O360A4M
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor
- Part number: M3548
- Condition: Failed
- Location: Shaft
- Part time: 367 hours
- Component: Magneto
- Component part number: 4370
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT DEPARTED ON A VFR, DAY FLIGHT.  DURING THE CLIMB FROM DEPARTURE, THE PILOT NOTICED A SLIGHT ENGINE ROUGHNESS THAT LASTED ONLY A SECOND.  THE ENGINE SMOOTHED OUT UNTIL THE AC WAS LEVELED OUT AT CRUISE ALTITUDE AND CRUISE POWER SETTINGS THE ENGINE BEGAN RUNNING ROUGH.  THE PILOT PERFORMED A MAGNETO CHECK IN FLIGHT FINDING THE RT MAGNETO INOPERATIVE.  THE PILOT SWITCHED TO LT MAGNETO AND RETURNED TO LAND AT DEPARTURE WITHOUT INCIDENT.  UPON OPENING THE MAGNETO, THE ROTO GEAR PN M3827 AND THE GEAR IN THE DISTRIBUTOR BLOCK ASSY PN K3822 WERE NOT DAMAGED AND WERE FREE OF OBSTRUCTION AND MOVED WITHOUT BINDING.  THE SHAFT BROKE JUST BELOW THE SLOT IN THE SHAFT THAT HOLDS THE CAM WHICH OPENS THE CONTACTS.  THERE D
